Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 11, 2020, 5:11 PM CDT for Fillmore County, Mower County, Minnesota; Chickasaw County, Howard County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 11, 2020, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Howard County, IA, Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
845
WUUS53 KARX 112211
SVRARX
IAC037-089-MNC045-099-112300-
/O.NEW.KARX.SV.W.0055.200711T2211Z-200711T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
511 PM CDT Sat Jul 11 2020
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Howard County in northeastern Iowa...
Northeastern Chickasaw County in northeastern Iowa...
Eastern Mower County in southeastern Minnesota...
Southwestern Fillmore County in southeastern Minnesota...
* Until 600 PM CDT.
* At 509 PM CDT, severe thunderstorms were located along a line
extending from near Grand Meadow to near Le Roy to near
Stacyville, moving east at 45 mph. Spotters are reporting wind
gusts of near 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Le Roy around 515 PM CDT.
Riceville around 520 PM CDT.
Spring Valley around 525 PM CDT.
Elma, Lime Springs and Wykoff around 530 PM CDT.
Cresco around 540 PM CDT.
Jerico around 545 PM CDT.
Protivin around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4378 9282 4372 9207 4291 9209 4315 9256
4350 9255 4350 9274 4360 9264
TIME...MOT...LOC 2209Z 288DEG 41KT 4370 9265 4357 9252 4336 9274
HAIL...<.75IN
WIND...60MPH
$$
JSB5 follow-up statements
073
WWUS53 KARX 112219
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
519 PM CDT Sat Jul 11 2020
IAC037-089-MNC045-099-112300-
/O.CON.KARX.SV.W.0055.000000T0000Z-200711T2300Z/
Howard IA-Chickasaw IA-Mower MN-Fillmore MN-
519 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD...NORTHEASTERN CHICKASAW...SOUTHEASTERN MOWER AND
SOUTHWESTERN FILLMORE COUNTIES...
At 517 PM CDT, severe thunderstorms were located along a line
extending from near Grand Meadow to near Le Roy to 6 miles southwest
of Riceville, moving southeast at 50 mph.
Trained spotters have reported 50 mph winds with this line of
storms. The latest wind report just came from Stacyville.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Spring Valley around 525 PM CDT.
Elma and Lime Springs around 530 PM CDT.
Cresco around 540 PM CDT.
New Hampton, Lawler and Jerico around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4377 9281 4371 9207 4291 9209 4315 9256
4349 9255 4350 9255 4350 9273 4359 9264
4360 9264
TIME...MOT...LOC 2217Z 298DEG 42KT 4364 9256 4351 9243 4330 9265
HAIL...<.75IN
WIND...60MPH
$$
JSB267
WWUS53 KARX 112230
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
530 PM CDT Sat Jul 11 2020
MNC099-112237-
/O.CAN.KARX.SV.W.0055.000000T0000Z-200711T2300Z/
Mower MN-
530 PM CDT Sat Jul 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central and northeastern Iowa...and southeastern Minnesota.
LAT...LON 4350 9255 4350 9245 4374 9245 4371 9207
4291 9209 4315 9256
TIME...MOT...LOC 2227Z 288DEG 41KT 4361 9242 4348 9229 4327 9251
$$
IAC037-089-MNC045-112300-
/O.CON.KARX.SV.W.0055.000000T0000Z-200711T2300Z/
Howard IA-Chickasaw IA-Fillmore MN-
530 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD...NORTHEASTERN CHICKASAW AND SOUTHWESTERN FILLMORE
COUNTIES...
At 527 PM CDT, severe thunderstorms were located along a line
extending from near Spring Valley to Lime Springs to near Elma,
moving east at 45 mph.
Spotters in Mower County in southeast Minnesota and Mitchell County
in northeast Iowa have reported 50 mph wind gusts with this line.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Cresco around 540 PM CDT.
Jerico around 545 PM CDT.
Lawler and Protivin around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9255 4350 9245 4374 9245 4371 9207
4291 9209 4315 9256
TIME...MOT...LOC 2227Z 288DEG 41KT 4361 9242 4348 9229 4327 9251
HAIL...<.75IN
WIND...60MPH
$$
JSB717 WWUS53 KARX 112237 SVSARX Severe Weather Statement National Weather Service La Crosse WI 537 PM CDT Sat Jul 11 2020 MNC045-112246- /O.CAN.KARX.SV.W.0055.000000T0000Z-200711T2300Z/ Fillmore MN- 537 PM CDT Sat Jul 11 2020 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FILLMORE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central and northeastern Iowa. LAT...LON 4350 9255 4350 9208 4291 9209 4315 9256 TIME...MOT...LOC 2236Z 300DEG 40KT 4353 9230 4341 9219 4313 9247 $$ IAC037-089-112300- /O.CON.KARX.SV.W.0055.000000T0000Z-200711T2300Z/ Howard IA-Chickasaw IA- 537 PM CDT Sat Jul 11 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR HOWARD AND NORTHEASTERN CHICKASAW COUNTIES... At 536 PM CDT, severe thunderstorms were located along a line extending from near Lime Springs to near Cresco to 6 miles north of Ionia, moving southeast at 45 mph. Spotters in Mower County in southeast Minnesota and Mitchell County in northeast Iowa have reported 50 mph wind gusts with this line. HAZARD...60 mph wind gusts. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Cresco around 540 PM CDT. New Hampton around 545 PM CDT. Lawler around 555 PM CDT. Fredericksburg around 600 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4350 9255 4350 9208 4291 9209 4315 9256 TIME...MOT...LOC 2236Z 300DEG 40KT 4353 9230 4341 9219 4313 9247 HAIL...<.75IN WIND...60MPH $$ JSB
147 WWUS53 KARX 112247 SVSARX Severe Weather Statement National Weather Service La Crosse WI 547 PM CDT Sat Jul 11 2020 IAC037-089-112300- /O.CON.KARX.SV.W.0055.000000T0000Z-200711T2300Z/ Howard IA-Chickasaw IA- 547 PM CDT Sat Jul 11 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN HOWARD AND NORTHEASTERN CHICKASAW COUNTIES... At 544 PM CDT, severe thunderstorms were located along a line extending from Lime Springs to Cresco to near New Hampton, moving east at 45 mph. This line of storms has had a history of producing 50 mph wind gusts. This line has shown some weakening during the past 15 minutes. HAZARD...60 mph wind gusts. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Lawler around 600 PM CDT. Other locations impacted by these severe thunderstorms include Vernon Springs County Park, Maple Leaf, Vernon Springs, Bonair, County Roads V 58 And A 46, New Hampton Airport and Schley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4342 9235 4349 9208 4292 9209 4313 9247 TIME...MOT...LOC 2244Z 287DEG 41KT 4346 9225 4338 9208 4310 9236 HAIL...<.75IN WIND...60MPH $$ JSB
651 WWUS53 KARX 112253 SVSARX Severe Weather Statement National Weather Service La Crosse WI 553 PM CDT Sat Jul 11 2020 IAC037-089-112302- /O.EXP.KARX.SV.W.0055.000000T0000Z-200711T2300Z/ Howard IA-Chickasaw IA- 553 PM CDT Sat Jul 11 2020 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWARD AND NORTHEASTERN CHICKASAW COUNTIES WILL EXPIRE AT 600 PM CDT... The storms which prompted the warning have weakened. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for northeastern Iowa. LAT...LON 4342 9235 4349 9208 4292 9209 4313 9247 TIME...MOT...LOC 2252Z 288DEG 41KT 4343 9214 4335 9197 4307 9225 $$ JSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:04 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 3:04 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 304 PM CDT Sat Jul 11 2020 .SHORT TERM...(This evening) Issued at 250 PM CDT Sat Jul 11 2020 First round of thunderstorms this morning developed with weak shortwave ripples in the northwest flow aloft around 08Z, 09z, and 10Z...strengthening 12-15Z enough to produce large hail and damage to crops across parts of Chickasaw and Fillmore Counties. These storms have continued as they are pushing into Indiana. Thunderstorms re-developed near Alexandria, MN late this morning and had advanced toward Mankato by 230pm. This line of storms is forecast to drop southeast, meanwhile, 700mb warm advection will increase across northern Iowa with additional thunderstorm development across northern Iowa. As the stronger shortwave trough moves across the forecast area especially from 3pm until 8 pm. A 75kt 300mb jet is diving across the Central Plains and the forecast area is in the left front exit region of the jet through early evening. Expect storms to tap into deep layer shear of 40 to 50kts and MUCAPE of 3000-4500J/kg across parts of southern MN/southwest WI into Iowa. The environment will have steep lapse rates of 6.5 to 7.5 C/km. These factors favor severe storm development. The SPC HRRR has MLCAPE focused more just to the west of our county warning forecast area into central Iowa. The outflow from the thunderstorms this morning will affect the intensity and coverage of strong to severe storms as local dewpoints have dropped to 65 by late morning, but is recovering. The instability gradient has been pushed southwest...thus will be monitoring this afternoon to see how quickly or outside of the outflow the instability will return. At 2pm surface dewpoints are pooled from northwest Iowa toward ALO and CID to MLI. Visible satellite imagery shows some storms developing along this boundary. Along and to the west of the outflow boundary, temperatures are mostly 85 to 90 degrees with cooler 80 to 85 degree air. DVN did a special 19Z sounding. It showed very steep low level lapse rates and SBCAPE around 2250J/kg. The most recent radar shows a couple of clusters in southern Iowa and in northwest Iowa with several reports of large hail 1.5 to 2.5 inches). The SPC HRRR tends to focus the organized convection over central and eastern Iowa with a few isolated cells into southeast MN and western Iowa. The SSCRAM/HRRR severe weather guidance highlights the hail potential along the outflow boundary especially toward Waterloo IA. The SPC mesographics have 40 to 45kts of deep layer shear over our Iowa county warning area into central Iowa. Sfc vorticity is higher near the boundary as well with an isolated tornado threat. Isolated supercells possible initially then more of a cluster as the storms push southeastward. We do have a severe thunderstorm watch out for parts of southeast Minnesota into eastern Iowa. The convection moves out this evening with some patchy fog possible later tonight and Sunday morning with light north winds. Lows tonight will be comfortable in the 50s and 60s with light north winds. .LONG TERM...(Sunday through Saturday) Issued at 250 PM CDT Sat Jul 11 2020 For Sunday...there is some hint that showers/thunderstorms are possible. Our convective temperatures are only in the upper 70s and we still have around 1 inch of precipitable water to work with. Will want to see if there is a weak shortwave that we can track that is forecast to drop south from SD into Iowa. We are on the east side of the ridge and remain uncapped. May need to add some isolated pops if we can pin down the potential better. The mid tropospheric trough moving into southwest Canada Sunday night into Monday will try to break down the ridge with a 40 to 50kt low level jet increasing across the Plains...then weakening to 35kts across Minnesota...and strengthening again to 40 to 50kts across MN. The focus for storms Sunday night will be across North Dakota. There may be some storms that try to develop over southern MN or western WI Monday...however confidence is low until later Monday night and Tuesday until there is a better push along the cold front. Will need to watch more on the timing, however there is some stronger deep layer shear forecast Tuesday along with precipitable water values of 1.5 to 2 inches. The instability looks skinnier...more in the 1000 to 2000J/kg range. Heavy rain will be a concern. The front may push south for Wednesday or linger across our far south. There is not good agreement in the flow for Thursday and Friday as to more of a trough or flatter ridge. Some chance of rain with any shortwaves in the flow...thus will need to refine timing as we get closer. Not as hot this weekend and into next week with highs in the 70s and 80s. Normal highs are in the lower 80s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 515 AM CDT Sat Jul 11 2020 Cigs: sct-bkn mostly VFR clouds through the period - with BKN cigs during periods of greater pcpn chances. Can't rule out a brief drop into MVFR with afternoon convection, but timing/confidence on occurrence not high enough to add to the forecast for now. WX/vsby: Sct -shra/ts this morning with a weak upper level shortwave...mainly for KRST. Higher chances then return for the afternoon - with again greater threat for KRST. Higher wind gusts with any storm, along with locally heavy rain and accompanying lower vsby. A strong/severe threat this afternoon too...mostly for KRST. Winds: staying on the light side outside of any storm. Will swing to the northwest/north for the afternoon. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...CA
Hazardous weather outlook, Jul 11, 10:57 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1057 AM CDT Sat Jul 11 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-121100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 1057 AM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon into the evening. A few will be strong, potentially severe, carrying a damaging wind and hail threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorm chances through the week with Tuesday holding the higher threat for widespread storms. A few stronger storms are possible on Tuesday. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed today. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-121100- Taylor-Clark- 1057 AM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible late this afternoon into the evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorm chances through the week with Tuesday holding the higher threat for widespread storms. A few stronger storms are possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. CA nofwd
In the hours before
Local storm report, Jul 11, 2:08 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
208 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG 3 NE WESTGATE 42.80N 91.96W
07/11/2020 FAYETTE IA EMERGENCY MNGR
DELAYED REPORT. SEVERAL FARM OUT BUILDINGS
DAMAGED OR BLOWN DOWN BETWEEN W13 AND W14
AND 100TH TO 130TH ST. SOME CORN FLATTENED.
TIME ESTIMATED FROM RADAR.
&&
CALocal storm report, Jul 11, 2:45 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG 3 NE WESTGATE 42.80N 91.96W
07/11/2020 FAYETTE IA EMERGENCY MNGR
DELAYED REPORT. SEVERAL FARM OUT BUILDINGS
DAMAGED OR BLOWN DOWN BETWEEN W13 AND W14
AND 100TH TO 130TH ST. SOME CORN FLATTENED.
TIME ESTIMATED FROM RADAR.
0857 AM TSTM WND DMG 2 E SUMNER 42.85N 92.06W
07/11/2020 FAYETTE IA NWS EMPLOYEE
DELAYED REPORT. 3 LARGE TREES DOWN. TIME
ESTIMATED FROM RADAR.
0850 AM HAIL 2 S ALPHA 42.97N 92.04W
07/11/2020 E1.00 INCH FAYETTE IA TRAINED SPOTTER
DELAYED REPORT. NORTHWEST OF HAWKEYE.
RELAYED BY LAW ENFORCEMENT.
0841 AM HAIL FREDERICKSBURG 42.97N 92.20W
07/11/2020 E1.00 INCH CHICKASAW IA BROADCAST MEDIA
.
0838 AM HAIL 3 WNW WAUCOMA 43.07N 92.09W
07/11/2020 E1.00 INCH CHICKASAW IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SIGNIFICANT CROP
DAMAGE DUE TO HAIL 3 TO 4 MILES EAST OF
LAWLER. HAIL SIZE ESTIMATED QUARTER SIZED OR
LARGER.
0836 AM HAIL 3 E NEW HAMPTON 43.06N 92.25W
07/11/2020 E1.00 INCH CHICKASAW IA LAW ENFORCEMENT
&&Special weather statement, Jul 11, 3:07 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service La Crosse WI
307 PM CDT Sat Jul 11 2020
IAZ008>010-018-019-029-112100-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-
307 PM CDT Sat Jul 11 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...HOWARD...
FAYETTE...FLOYD...WINNESHIEK AND CHICKASAW COUNTIES...
At 302 PM CDT, strong storms were beginning to develop across parts
of north-central and northeast Iowa. These thunderstorms are
expected to continue to strengthen and possibly become severe. The
main severe threats will be damaging winds and large hail.
These storms are expected to become strong and severe, so be certain
to monitor local radio stations and available television stations
for additional information and possible warnings from the National
Weather Service.
LAT...LON 4349 9303 4350 9162 4265 9161 4264 9208
4291 9208 4291 9302
TIME...MOT...LOC 2002Z 310DEG 29KT 4330 9341
JSBSpecial weather statement, Jul 11, 3:24 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service La Crosse WI
324 PM CDT Sat Jul 11 2020
MNZ086-087-094-095-112115-
Olmsted-Dodge-Fillmore-Mower-
324 PM CDT Sat Jul 11 2020
...A STRONG THUNDERSTORM WILL AFFECT OLMSTED...MOWER...DODGE AND
FILLMORE COUNTIES...
At 321 PM CDT, strong storms were developing across parts of south-
central and southeast Minnesota. These thunderstorms are expected
to continue to strengthen and possibly become severe. The main
severe threats will be damaging winds and large hail.
These storms are expected to become strong and severe, so be certain
to monitor local radio stations and available television stations
for additional information and possible warnings from the National
Weather Service.
LAT...LON 4420 9305 4420 9260 4415 9232 4411 9232
4411 9208 4385 9208 4385 9193 4351 9174
4350 9305
TIME...MOT...LOC 2021Z 303DEG 21KT 4406 9330
JSBLocal storm report, Jul 11, 4:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG AUSTIN 43.67N 92.97W
07/11/2020 MOWER MN LAW ENFORCEMENT
POWER LINES DOWN DUE TO FALLEN TREE BRANCHES
IN THE CITY OF AUSTIN.
&&
LLThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:24 PM CDT | Special Weather Statement | ARX | Dodge, Fillmore, Mower, Olmsted | 51 min |
| Jul 11, 4:19 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 56 min |
| Jul 11, 7:41 AM CDT | Severe Thunderstorm Warning | ARX | Howard, Mitchell | 49 min |
| Jul 11, 8:03 AM CDT | Special Weather Statement | ARX | Chickasaw | 42 min |
| Jul 11, 8:21 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Winneshiek | 39 min |
| Jul 11, 8:48 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 57 min |
| Jul 11, 3:07 PM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek | 53 min |
| Jul 11, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Floyd | 41 min |
| Jul 11, 4:56 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 35 min |
| Jul 11, 5:28 PM CDT | Special Weather Statement | ARX | Allamakee | 47 min |
| Jul 11, 5:43 PM CDT | Special Weather Statement | ARX | Winneshiek | 47 min |
| Jul 11, 6:05 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 55 min |
| Jul 11, 6:19 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 56 min |
| Jul 11, 6:28 PM CDT | Areal Flood Advisory | ARX | Allamakee | 3 hr |
| Jul 11, 6:40 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton | 65 min |
| Jul 11, 6:55 PM CDT | Special Weather Statement | ARX | Clayton | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2020Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.